Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 345, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 3, 2013, 6:02 AM MDT for Cherry County, Nebraska. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2013, 6:02 AM MDT (12:02 UTC)
- Expired
- Aug 3, 2013, 7:00 AM MDT
- In force
- 58 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 70.0 mph
County Cherry County, NE
The radar
The North Platte radar (KLNX), 108 km from the middle of the area, began a volume at 12:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 6:20 AM MDT | TSTM WND DMG | 10 S Merriman, NE | WIND DRIVEN HAIL KNOCKED WINDOWS OUT AND DAMAGED PART OF A PASTURE. SIZE OF HAIL IS UNKNOWN. TIME IS ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 3, 4:46 AM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 0.0 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 349 J/kg
- Mixed-layer CIN
- -191 J/kg
- Mixed-layer LCL
- 571 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
195
WUUS53 KLBF 031202
SVRLBF
NEC031-031300-
/O.NEW.KLBF.SV.W.0345.130803T1202Z-130803T1300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
602 AM MDT SAT AUG 3 2013
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 700 AM MDT/800 AM CDT/
* AT 557 AM MDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES
SOUTHWEST OF MERRIMAN...AND MOVING SOUTHEAST AT 45 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF WESTERN
CHERRY COUNTY...INCLUDING THE FOLLOWING LOCATIONS...INTERSECTION OF
HIGHWAY 61 AND SHADBOLT ROAD AND INDIAN HILL.
THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 136 AND 184.
THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 187 AND 226.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4300 10070 4217 10148 4265 10204 4300 10161
TIME...MOT...LOC 1202Z 304DEG 38KT 4277 10183
HAIL...1.75IN
WIND...70MPH
$$
SPRINGER2 follow-up statements
616
WWUS53 KLBF 031232
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
732 AM CDT SAT AUG 3 2013
NEC031-031300-
/O.CON.KLBF.SV.W.0345.000000T0000Z-130803T1300Z/
CHERRY NE-
632 AM MDT SAT AUG 3 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN CHERRY
COUNTY UNTIL 700 AM MDT/800 AM CDT/...
AT 630 AM MDT...A SEVERE THUNDERSTORM WAS LOCATED 22 MILES SOUTH OF
MERRIMAN...AND MOVING SOUTHEAST AT 30 MPH.
HAZARD...HALF DOLLAR SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF WESTERN
CHERRY COUNTY.
THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 136 AND 184.
THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 187 AND 226.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4300 10070 4217 10148 4265 10204 4300 10161
TIME...MOT...LOC 1233Z 311DEG 27KT 4260 10152
HAIL...1.25IN
WIND...70MPH
$$
SPRINGER229 WWUS53 KLBF 031257 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 757 AM CDT SAT AUG 3 2013 NEC031-031306- /O.EXP.KLBF.SV.W.0345.000000T0000Z-130803T1300Z/ CHERRY NE- 657 AM MDT SAT AUG 3 2013 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CHERRY COUNTY IS BEING REISSUED... PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER INFORMATION. ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 AM MDT. LAT...LON 4300 10070 4217 10148 4265 10204 4300 10161 TIME...MOT...LOC 1256Z 311DEG 27KT 4248 10135 $$ SPRINGER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 5:43 AM MDT, 19 minutes earlier.
Area forecast discussion, Aug 3, 5:43 AM MDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 643 AM CDT SAT AUG 3 2013 .SYNOPSIS... ISSUED AT 341 AM CDT SAT AUG 3 2013 AT 07Z...THE SURFACE ANALYSIS REVEALED SEVERAL BOUNDARIES AND FRONTS. ONE BOUNDARY OR WEAK FRONT WAS STRETCHED ALONG THE HIGH PLAINS OF WYOMING AND COLORADO. THERE WAS A MORE PROMINENT FRONT ACROSS EASTERN THROUGH SOUTHWEST KANSAS. THE DERIVED PRECIPITABLE WATER FROM THE LOW ORBITING MICROWAVE SENSORS SHOWED A PLUME OF 25-30MM ACROSS WESTERN NEBRASKA AND INTO WESTERN SOUTH DAKOTA. THE WATER VAPOR IMAGERY CONTINUED TO SHOW A PLUME OF MID-TROPOSPHERIC MOISTURE FROM THE SOUTHWEST U.S. TO THE CENTRAL PLAINS. SURFACE DEWPOINTS IN THE 60S CONTINUED ACROSS CENTRAL AND WESTERN NEBRASKA. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 341 AM CDT SAT AUG 3 2013 THUNDERSTORMS IN SOUTHWEST SOUTH DAKOTA THIS MORNING WILL MOVE INTO NORTH CENTRAL AND NORTHWEST NEBRASKA AND WILL PROBABLY DEVELOP SOUTHWARD ALONG THE SURFACE TROUGH/BOUNDARY INTO THE EASTERN NEBRASKA PANHANDLE AND THE WESTERN SANDHILLS...POSSIBLY INTO SOUTHWEST NEBRASKA BY EARLY AFTERNOON. FOR THE AFTERNOON AND EVENING...THE FRONT IN KANSAS LIFTS NORTHWARD AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THAT FEATURE AND CONTINUE THROUGH MOST OF THE NIGHT IN NORTH CENTRAL THROUGH SOUTHWEST NEBRASKA. THE STRONGEST INSTABILITY AND MOST FAVORABLE DEEP SHEAR THIS AFTERNOON AND EVENING IS EXPECTED TO BE OVER THE HIGH PLAINS OF COLORADO AND WYOMING AND POSSIBLY INTO THE NEBRASKA PANHANDLE...SO THE RISK OF SEVERE WEATHER IS LOW FOR THE EASTERN PANHANDLE AND EXTREME SOUTHWEST NEBRASKA. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 341 AM CDT SAT AUG 3 2013 12Z SUNDAY AND BEYOND. ACTIVE WEATHER PATTERN CONTINUES THROUGH THE EXTENDED PERIOD...WITH CONTINUED CHANCES OF THUNDERSTORMS....SOME OF WHICH MAY BE SEVERE. LITTLE CHANGE IN THE OVERALL SYNOPTIC PATTERN AS THE CENTRAL/NORTHERN PLAINS FALLS UNDER THE INFLUENCE OF QUASI-ZONAL FLOW ALOFT AND THE PASSAGE OF PERIODIC MID-LEVEL PERTURBATIONS. FOR SUNDAY...DIURNAL HEATING OF THE LOWER TROPOSPHERE WILL CONTRIBUTE TO A MODERATELY TO STRONGLY UNSTABLE ATMOSPHERE WITHIN A FAVORABLY SHEARED ENVIRONMENT...ISOLATED AFTERNOON STORMS ARE ANTICIPATED TO DEVELOP ACROSS WESTERN NEBRASKA WHICH MAY POSSIBLY DRIFT TO THE SOUTHEAST INTO THE LATE EVENING HOURS. HOWEVER AT THIS TIME...ONLY MODEST LARGE SCALE SUPPORT IS INDICATED WITH THE 00Z MODEL RUNS AND THE BEST LOW LEVEL CONVERGENCE WILL BE TIED TO A LEE TROUGH WEST OF THE CWA...SO WILL REMAIN PESSIMISTIC ON POPS MAINTAINING ONLY ISOLATED WORDING AND NOT VENTURE ANY HIGHER WITH THIS FORECAST PACKAGE. A BETTER CHANCE OF PRECIPITATION AND POSSIBLY SEVERE STORMS ARRIVES ON MONDAY AS INCREASING OMEGA ASSOCIATED WITH A SOMEWHAT STRONGER PERTURBATION TOPS A SOUTHERN/SOUTHWESTERN PLAINS RIDGE AND CROSSES ONTO THE PLAINS. AGAIN...AMPLE DEEP LAYER SHEAR WILL BE PRESENT IN A ATMOSPHERE CHARACTERIZED AS MODERATELY UNSTABLE. SUPERCELLS ARE POSSIBLE INITIALLY...WITH THE ACTIVITY CONGEALING INTO A MCS OVERNIGHT. WILL PUSH POPS INTO THE 30-40 PERCENT RANGE ON MONDAY...FIRST ACROSS WESTERN PORTIONS OF THE CWA...THEN EAST ACROSS THE CWA INTO THE EVENING/OVERNIGHT. A REPEAT PERFORMANCE POSSIBLY FOR TUESDAY AS THE WAVE TRAIN CONTINUES AND A FRONTAL BOUNDARY REMAINS DRAPED ACROSS MUCH OF REGION. THE PATTERN REMAINS SOMEWHAT ANOMALOUS /FOR LATE SUMMER/ AS ENHANCED TROPOSPHERIC SHEAR WILL CONTINUE...AND WITH AMPLE INSTABILITY...ADDITIONAL SEVERE STORMS ARE POSSIBLE ON TUESDAY. WEDNESDAY AND THURSDAY SHOULD BE LESS ACTIVE AS LARGE SCALE SUPPORT AND LOW LEVEL CONVERGENCE SEEMS TO BE SOMEWHAT LACKING. BUT GIVEN THE RECENT ACTIVE PATTERN...AND THE ASSOCIATED DIFFICULTY IN TIMING THESE SMALL SCALE PERTURBATIONS...WILL CONTINUE A SLIGHT CHANCE MENTION OF POPS THROUGH THIS PERIOD. ONTO TEMPERATURES...WILL REMAIN ANOMALOUSLY COOL FOR THIS TIME OF THE YEAR...WITH THE EXCEPTION OF MONDAY AND TUESDAY...WHEN HIGHS WILL BE IN THE MID TO UPPER 80S FOR MOST PLACES...A LOWER 90 READING WILL BE POSSIBLE ACROSS THE SOUTHWEST. ON SUNDAY...AND ESPECIALLY WEDNESDAY AND BEYOND...THE REGION WILL FALL UNDER THE INFLUENCE OF COOL HIGH PRESSURE...70S SHOULD BE THE NORM FOR MOST PLACES...WITH THE EXCEPTION OF THE HIGHER TERRAIN OF THE WEST/SOUTHWEST WHERE LOW 80S SHOULD PREVAIL. LOWS OVERNIGHT WILL REMAIN SEASONAL...WITH UPPER 50S AND LOWER 60S BEING THE NORM. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING) ISSUED AT 643 AM CDT SAT AUG 3 2013 AVIATION FORECAST CONCERNS THIS MORNING CENTER AROUND SHOWERS AND THUNDERSTORMS MOVING ACROSS NORTHERN NEBRASKA AND MVFR TO IFR CIGS IN PLACE ACROSS ALL OF WESTERN NEBRASKA. EXPECTING EITHER -RA OR TSRA AT KVTN THROUGH AT LEAST 14Z THIS MORNING...WITH GUSTY WINDS AND HEAVY RAIN POSSIBLE. NOT EXPECTING CURRENT THUNDERSTORM ACTIVITY TO REACH KLBF...HOWEVER MVFR TO IFR CIGS ARE EXPECTED THROUGH EARLY AFTERNOON. STRATUS DECK WILL LIKELY HANG AROUND OVER MOST OF THE AREA THROUGHOUT THE DAY BUT CIGS SHOULD IMPROVE TO VFR THIS AFTERNOON AND EVENING. MVFR TO IFR CIGS ARE POSSIBLE ONCE AGAIN SATURDAY NIGHT AND INTO SUNDAY MORNING AS STRATUS DECK LOWERS TO NEAR OR BELOW 1 KFT AT KLBF. FORECAST MODELS AT THIS TIME ARE NOT INDICATING CIGS BELOW 3 KFT AT KVTN...HOWEVER GIVEN THE EXPECTED ATMOSPHERIC CONDITIONS FORECASTER CONFIDENCE IS HIGH IN AT LEAST MVFR CIGS DEVELOPING OVERNIGHT. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...SPRINGER SHORT TERM...SPRINGER LONG TERM...JACOBS AVIATION...MARTIN
Hazardous weather outlook, Aug 3, 5:05 AM MDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 605 AM CDT SAT AUG 3 2013 NEZ004>010-022>029-035>038-056>059-069>071-094-041115- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 605 AM CDT SAT AUG 3 2013 /505 AM MDT SAT AUG 3 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS IN NORTH CENTRAL AND NORTHWEST NEBRASKA THIS MORNING HAVE THE POTENTIAL FOR PRODUCING LARGE HAIL AND DAMAGING WIND. THE THREAT IS EXPECTED TO DIMINISH LATE THIS MORNING. THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT IN WESTERN AND NORTH CENTRAL NEBRASKA. THE PRIMARY THREAT WITH THE STORMS WILL BE FREQUENT LIGHTNING...HEAVY RAIN...HAIL AND GUSTY WIND. THE RISK OF LARGE HAIL AND DAMAGING WIND IS LOW WITH THE STORMS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH MOST OF NEXT WEEK. A FRONT IS EXPECTED TO CONTINUE SHIFTING NORTH AND SOUTH ACROSS THE PLAINS THROUGH AT LEAST MID-WEEK. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY AFTERNOON AND EVENING WITH LARGE HAIL AND DAMAGING WIND THE GREATEST THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS MORNING IN NORTH CENTRAL AND NORTHWEST NEBRASKA. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) JRS
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 5:09 AM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 66 min |
| Aug 3, 6:55 AM MDT | Severe Thunderstorm Warning | LBF | Cherry | 65 min |
| Aug 3, 7:24 AM MDT | Severe Thunderstorm Warning | LBF | Cherry, Thomas | 51 min |
| Aug 3, 7:57 AM MDT | Severe Thunderstorm Warning | LBF | Blaine, Cherry, Hooker, Logan, McPherson, Thomas | 48 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.